About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

May 29, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Greetings from a new Poster who happened upon this thread and would like to add my experience of discontinuing Wellbutrin/Prozac after 20 years – and to ask a question about withdrawal experience. During the past 18 months, w/o these drugs, I experience extreme sadness with crying daily and sought psychiatric therapy and drug substitution (Cymbalta). I decided against Cymbalta due to stomach upset and I feel I missed a bullet after reading other's withdrawal experiences. Talk therapy was insufficient (or of poor quality) to ameliorate my sad mental state and I felt Cognitive Behavior Therapy (CBT) was a better modality to suit my condition (poor mental thought process), but my medical plan wouldn't pay for CBT (outside of my HMO). So here I am, 18 months later, unmedicated, disappointed with the psychiatric profession, and at times, barely managing not to commit suicide. I think the disappointment with "outside" help motivated me to finally help myself – to read about what actions helped others in my condition and to follow their more expert advice. My Internist tried to refer me back to the Psychiatry Department—I think not! I'm doing much better on my own—having joined a few senior interest groups and my local Church—and have followed a walking program and starting Physical Therapy.
There remains a nagging question in my mind about all the intense sadness (and still experience) that I experienced and I think it has to do with unresolved life experience issues (I'm 79). Was the psychotropic Rx covering up, or not allowing normal amelioration of life's vicissitudes? I feel such a need for redemption for situations I didn't understand when in my youth or midlife. My question to you is for feedback on this end of life issue. Thank you.

May 24, 2019 · Anyone here dealing with peripheral neuropathy? in Neuropathy

This is my first post about P/N which I've experienced for 15 years starting at age 65. It progressed from my feet up to my thighs and it is felt in other upper regions of my body – even my face. My Internist prescribed Gabapentin 100 mg but the side effects are off putting (dizziness) so I have NOT started this medication due to being semi-ambulatory and already have poor equilibrium, therefore I don't want to add side effects which will further increase disequilibrium. My question: I request others who have taken Gabapentin to offer their experience with this drug and how it may (or not) have helped ameliorate the discomforting symptoms of neuropathy. My thanks for any information.